Jump to content



Photo

Advice Or A Kick Up The A** Needed


  • Please log in to reply
6 replies to this topic

#1 dtfdtf01

dtfdtf01

    Member

  • Site Supporter
  • 10 posts
  • Locationuk
  • why_joining:
    to help me through this time

Posted 11 May 2020 - 06:49 AM

Hi all thank you for taking the time to read this post , i have totally been off Cymbalta for 4.5 months now after  a 10 year usage. I did a rapid withdrawal 5 weeks from 80 to nil ( I did not know then what  I now know) and whilst I have endured the symptoms until now , I seem to have hit a wall. I am In the midst of a depressive episode and the pain in my hip and knees are debilitating. I know I have the effects of the lock down to contend with , making my moods terrible but the pain in my joints are constant . I am at the point of re starting my meds due to the situation but would feel I have let myself down if I do . I began Cymbalta for depression and never had the pain I feel in the joints . Could the pain be due to withdrawal and do I need to kick my Ass and say this as with all other withdrawal symptoms will pass. 

Any insight or a boot in the ass would be helpful

DTF

:) 


#2 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 4,802 posts
  • LocationKent, UK

Posted 11 May 2020 - 07:59 AM

Hi dtf...

 

I don't think there is any distance in giving you a kick up the ass. But 4.5 months is unfortunately still early days for one who did a fast taper off a 10 year dosing habit with Cymbalta. I am not as clued up as Hat regarding the nerve pain, so I am sure he will have more to say, but I would argue that whilst you have other effects as a result of the withdrawal, then it cannot be written off as the same. 

 

There are other means of dealing with your pain should you not want to return to Cymbalta, and no-one would blame you for that! 

 

Now I need to be careful as there is a mixed bag of opinions so I only put it out there as an unbiased possible, but Kratom has helped many for severe pain. I used it for my seizures when nothing else worked - as well as my headaches (I am allergic to just about every pain killer on the market). If it is something you would like to discuss let me know, but I cannot advocate further on the forum.

 

Having said nerve pain, I realised you refer simply to "pain". Can you explain further on the sort of pain that you are feeling - sharp, dull, exacerbated with movement or sitting for long periods... etc??


#3 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,875 posts
  • LocationMissouri

Posted 11 May 2020 - 08:29 AM

The pain is common during withdrawal, especially at this stage. Unluckily you have entered the heart of the withdrawal period but it will pass in time. In a few months things should slowly start getting better. Have you looked over our ebook to see what has helped others?


#4 dtfdtf01

dtfdtf01

    Member

  • Site Supporter
  • 10 posts
  • Locationuk
  • why_joining:
    to help me through this time

Posted 11 May 2020 - 10:32 AM

Thank you for your rapid resposes, i have looked throught he E Book and will explore pain relief i sort of knew it would be related but re assurance makes one feel a bit better, i will not return to Cymbalta as i have gone this far and want to give it my best shot. Thank you once again it is an invaluable help at these times. IUN the pain is sharp and like a pulled muscle but not if that makes sence,restricts movement and ability to bend, ten years on Cymbalta and no back ache or knee pain  even though i played rugby until i was 50 so i suppose it has to catch up to you some time. If i knew that getting old would be like this i wouldnt have swam so hard in the begining  :)  :)  :)

 

Thank you all again xx


#5 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 4,802 posts
  • LocationKent, UK

Posted 11 May 2020 - 11:30 AM

Hmmm - if you have been doing a fair bit of exercise to combat this withdrawal, that will exacerbate the issue. Nerve pain is very distinctive and extrememly uncomfortable and more than a pulled muscle. It could be a number of things, but needs to be diagnosed as muscle or bone based pain. Most likely muscle given the norepinephrine absence at the time of withdrawal. Could be lactic acid build up too... number of things. Does a soak in a path aid it at all, or a hot/cold press?


#6 frog

frog

    Best Friend

  • Active Members
  • PipPipPipPipPipPip
  • 402 posts

Posted 11 May 2020 - 11:37 AM

Could be way off base here, but it's possible that the Cymbalta was helping the pain by masking the symptoms (it's frequently prescribed to deal with nerve pain, that's how I got on it in the first place) and now that the Cymbalta is gone you're fully experiencing the pain. Given how long you were on the stuff it's within reason to the think the pain could have developed sometime in that timeframe.

 

Insurance is often horrible when it comes to physical therapy, but if you have the means to see one weekly, I'm a firm believer that chronic pain can be managed and even improved through physical therapy and at home maintenance. Unfortunately because a lot of people don't have access and it's very expensive out of pocket a lot of people end up on life long medication because pills don't address the underlying cause they just treat the symptoms


#7 dtfdtf01

dtfdtf01

    Member

  • Site Supporter
  • 10 posts
  • Locationuk
  • why_joining:
    to help me through this time

Posted 11 May 2020 - 02:33 PM

Hot press does relieve the pain , as my mum used to say a hot water bottle cures all ills . I have physio booked for as soon as lock down ends so I will see. It can only be the withdrawal I think as I have had many muscular injuries with rugby and they do not feel the same. I just did not expect this when I chose to come off Cymbalta , what a nice surprise though lol. 

Keep well in these times and look towards being free of AD's whatever the cost.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users